Briefly, am 57 male. Quit (and still not) drinking in 1995 and went on 1mg Ativan as needed. In about 2006 went on 2mg Ativan as needed. Lost job in Nov 2008 and added 10mg Ambien. In April, 2009 got additional treatment (ie more drugs) from County MD free clinic. ( 2mg Ativan and 10mg Ambien. For last 16 mos have had duplicate Rxs for a total of 4mg Ativan and 20 mg Ambien. Then for the last 4 months I have illegally added 150 10mg valium to the mix. I plan to be completely honest with psych tomorrow, but am scared. What should I expect?
It is good that you come clean with your psychiatrist.- As he / she will know you added valium he / she will be able to help you better.-
Valium depresses the nervous system much like alcohol and is abused by all segments of society. Valium is both physically and psychologically addicting and as is considered one of the toughest addictions to break. With chronic use, its abuse potential is high. Withdrawal symptoms can be seen after only 2 or 3 days of repeated use.
Tolerance to Valium builds quickly and is the effect of cellular adaptive changes or enhanced drug metabolism. This tolerance develops over days, weeks, or months is a diminished response associated with chronic use of this drug.
All benzodiazepines, even when used as recommended, may produce emotional and/or physical dependence. Valium has the potential to cause severe emotional and physical dependence in some patients and these individuals may find it exceedingly difficult to stop using. It is important that your physician help you discontinue this medication in a careful and safe manner to avoid severe withdrawal.
To abruptly stop Valium after an extended period of use is extremely dangerous and can cause seizures and sometimes death. Discontinuation of the medication must include a physician supervised gradual taper schedule and/or adjunct medications to minimize acute withdrawal.
Essentially, withdrawal symptoms from Valium are like the mirror of its therapeutic effects. Valium withdrawal can produce especially severe withdrawal symptoms similar to those in alcohol and barbiturate withdrawal, including jittery, shaky feelings and any of the following: rapid heartbeat, tremor, insomnia, sweating, irritability, anxiety, blurred vision, decreased concentration, decreased mental clarity, diarrhea, heightened awareness of noise or bright lights, impaired sense of smell, loss of appetite, loss of weight, muscle cramps, seizures, tingling sensation, and agitation. In more extreme cases, typically associated with sudden cessation of the drug, users may experience convulsions, tremor, abdominal and muscle cramps, vomiting and sweating. After extended abuse, abrupt discontinuation should be avoided and a gradual dosage tapering schedule carefully followed.
Take care and best of luck my friend.-
getting off ativan is no easy task either I have been on 2mg 3x's a day for over 10 years-I ran out this weekend and the withdrawal was so bad my husband had to into town in a snowstorm to get it 80 miles round trip--have you been to the psychiatrist and what did he tell you to do? I am trying to get off the Ativan
Try drug forums. There is one main one that comes up under drug forum in Google search. You are on extremely high doses of benzos not to mention your sleep aid. You really don't get knocked out with 4 Ativan a day you added Valium? You are in for inpatient bro or death. No joke. Get help! I'm worried. I just saw the date 6 yrs ago? So, how are you?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Nov 2010 • 1 answer
Having trouble falling & staying asleep. Tried benadryl zanax seroquel ambien & ativan, suggestions?
Posted 30 May 2011 • 1 answer
Posted 22 Jul 2013 • 1 answer
Posted 10 Aug 2013 • 1 answer
Posted 18 Oct 2015 • 1 answer